Statistics Papers

Document Type

Technical Report

Date of this Version

4-20-2016

Publication Source

Proceedings of the American Mathematical Society

Volume

144

Start Page

4973

Last Page

4982

DOI

10.1090/proc/13104

Abstract

We find a two term asymptotic expansion for the optimal expected value of a sequentially selected monotone subsequence from a random permutation of length n. A striking feature of this expansion is that it tells us that the expected value of optimal selection from a random permutation is quantifiably larger than optimal sequential selection from an independent sequence of uniformly distributed random variables; specifically, it is larger by at least (1/6) log n + O(1).

Copyright/Permission Statement

First published in Proc. Amer. Math. Soc. 144 (April 2016), published by the American Mathematical Society. © 2016 American Mathematical Society.

Share

COinS
 

Date Posted: 25 October 2018

This document has been peer reviewed.